Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 22, 2021, 12:07 PM EDT for Broward County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 12:07 PM EDT (16:07 UTC)
- Expired
- Oct 22, 2021, 12:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Broward County, FL
The radar
The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056
WWUS82 KMFL 221607
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1207 PM EDT Fri Oct 22 2021
FLZ071-072-172-221630-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1207 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of Broward County
through 1230 PM EDT...
At 1206 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Melrose Park, or near Fort Lauderdale,
moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
Cooper City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2601 8005 2600 8030 2628 8034 2630 8006
TIME...MOT...LOC 1606Z 167DEG 9KT 2612 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 10:18 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 22, 10:18 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1018 AM EDT Fri Oct 22 2021
.UPDATE...
Showers and thunderstorms are encroaching on much of the east coast
metro region through the mid-morning hours today. A few locations
have seen nearly an inch of rainfall thus far, and localized
flooding cannot be ruled out with any slower moving convection.
Additionally, the 12Z sounding indicates a very dry airmass near 700
hPa, which is contributing to steepened lapse rates of around 7 C/km
and DCAPE of 1200-1300 J/kg. These factors may allow for a few
stronger cells to materialize, which could lead to isolated
microbursts capable of producing strong wind gusts through this
evening. ESE steering flow from SFC to 600 hPa should allow most
activity to shift towards the interior/Gulf coast by this afternoon,
where the associated impacts may need to be monitored over these
locations as activity progresses westward with time today.
&&
.PREV DISCUSSION... (Issued 729 AM EDT Fri Oct 22 2021)
AVIATION(12Z TAFS)...
VFR conditions are expected to prevail through the day today.
Intermittent bouts of SHRA/TSRA may briefly impact the terminals,
which could result in brief sub-VFR conditions. Winds generally E
around 10 kt through the day today, then light and variable around
23-01Z. Gulf sea-breeze may cause a WNW wind shift near APF this
afternoon.
PREV DISCUSSION... (Issued 308 AM EDT Fri Oct 22 2021)
SHORT TERM (Now through Saturday)...
A few scattered nocturnal showers have develops early this morning
across portions of the Atlantic waters. Much of this activity has
dissipated once it reaches the coast; however, there have been a few
patchy light showers make it onshore. This is the first sign of an
overall pattern change coming this weekend.
Aloft, winds have transitioned to a more active southwesterly flow
allowing the neighboring tropical airmass to gradually advect
northward. The 00z RAOB had PWATs around 1.22" over deep south
Florida. Guidance show this values increasing to near 2" later this
afternoon and evening. With the moisture spreading in, diurnally
driven convection is forecast to develop along the Atlantic sea
breeze today as it marches inland during max insolation.
Going into tonight and Saturday a mid/upper shear axis with embedded
impulses are forecast to move overhead. This slight additional
ascent along with tropical moisture will help generate more
widespread convection. Thunder looks to be more isolated this round
as CAPE values remain around a modest 1000 J/KG or so. DCAPE isn't
very exciting either, but there could still be a few strong wind
gusts in the more robust updrafts (if they do develop). With PWATs
remaining very high for this time of year, heavy rainfall on
Saturday will become more of a concern, especially across the urban
areas generally south of Alligator alley where the better dynamics
and moisture reside (and where the coverage will be the highest).
LONG TERM (Saturday night through Thursday)...
SW flow aloft continues ahead of a cold frontal boundary poised to
be near the Lake Okeechobee region Sunday before briefly stalling
out over the region. Deeper moisture will lift from south to north
during this time frame along with a few upper-level impulses passing
through. With surface/low-level E/ENE flow and mid-upper level SW
flow, a shear axis is expected to form. Therefore, numerous showers
and storms are forecast throughout the day Sunday, allowing for
heavy rain and flooding to be the main hazards for the time being.
Going into next week, a fairly complex pattern is expected through
pretty much the entirety of the extended period as global models
disagree about the upper-level pattern. The good news is that the
aforementioned cold front turned stationary gains some momentum and
passes south of the region Monday into Tuesday, bringing NW winds
and drier air areawide while high pressure builds in its wake. By
mid-week, the upper-level pattern becomes more amplified and all
eyes turn to a low pressure system over the western CONUS and a weak
tropical wave entering the western GOMEX from Mexico. The ECMWF
keeps the tropical wave fairly weak and centers the low pressure
system over the Great Lakes Region. The GFS has a more progressive
tropical wave that pushes eastward along a cold frontal boundary
emanating from the low pressure system centered moreso in Canada.
There are also substantial timing, intensity, and rain coverage
differences between the two globals. Due to very low confidence,
keeping middle of the road PoPs (which so happens to lean on the
drier side) for now until confidence evolves. Severe weather may be
a concern as well, though if that were to unfold, the more favorable
dynamics should stay well to the north of South FL. Basically if
making plans during the long term period, maybe take it with a grain
of salt because not much hope is stored within its forecast. Will
continue to monitor going into the weekend.
Temperatures throughout the extended period are forecast to run
above normal for this time of year, with mid-upper 80s to near 90
areawide. Heat indices in the low-90s.
MARINE...
Easterly winds will relax a bit today leading to more favorable
marine conditions through the upcoming weekend. That said,
convection will be on the increase as moisture moves back into the
region from the south. The strongest activity may produce strong
gusty winds, locally higher seas, brief heavy rainfall (which may
limit visibility), and cloud-to-water lightning. Winds and seas look
to increase again toward the end of the forecast period.
BEACHES...
Easterly flow will begin to relax today. Before it does, a high risk
of rip currents will continue along the Atlantic coast. Going into
the weekend a moderate risk of rip currents can be expected,
especially along the Palm Beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 86 75 86 / 60 60 50 70
West Kendall 73 87 74 86 / 60 60 50 70
Opa-Locka 74 86 75 86 / 60 60 50 70
Homestead 73 85 73 84 / 60 60 60 70
Fort Lauderdale 75 85 76 85 / 60 60 50 70
N Ft Lauderdale 75 85 76 86 / 60 60 50 70
Pembroke Pines 73 85 74 85 / 60 60 50 70
West Palm Beach 73 85 74 86 / 50 60 40 70
Boca Raton 74 85 75 86 / 50 60 50 70
Naples 73 88 74 87 / 40 50 30 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Update/Aviation...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Oct 22, 10:52 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1052 AM EDT Fri Oct 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230900- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1052 AM EDT Fri Oct 22 2021 ...Scattered Showers/Thunderstorms Possible Today... ...High Risk of Rip Currents For Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Moisture will increase across the area, resulting in greater thunderstorm chances. Flooding: Localized flooding cannot be ruled out over east coast locations that receive repeated bouts of heavy rainfall Wind: A few strong wind gusts may result from robust thunderstorms that could develop today. Rip Currents: There is a high risk of rip currents across the east coast beaches. Waterspouts: A few waterspouts may be possible across the local waters today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The threat of rip currents will remain elevated across the Palm Beaches through the weekend. The threat of thunderstorms will remain across South Florida into early next week. Primary impacts from the storms will be lightning strikes, localized flooding, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 22, 12:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1207 PM EDT Fri Oct 22 2021
FLZ071-072-172-221630-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1207 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of Broward County
through 1230 PM EDT...
At 1206 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Melrose Park, or near Fort Lauderdale,
moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
Cooper City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2601 8005 2600 8030 2628 8034 2630 8006
TIME...MOT...LOC 1606Z 167DEG 9KT 2612 8019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:32 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 118 min |
| Oct 22, 12:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Oct 22, 12:57 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 22, 1:19 PM EDT | Special Weather Statement | MFL | Martin | 26 min |
| Oct 22, 1:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Oct 22, 1:53 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 22, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Oct 22, 2:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
| Oct 22, 3:05 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 22, 3:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Oct 22, 3:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Oct 22, 4:06 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Oct 22, 4:40 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 22, 6:30 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.